2 doctors weighed in:

My mom is getting extreme headaches from tamoxifen, what should she do? She completed chemotherapy and radiation a few months ago. She is now taking tamoxifen and she is having extreme headaches. Are these side affects of tamoxifen? Also, she was still ge

2 doctors weighed in
Dr. Devon Webster
Internal Medicine - Oncology

In brief: Probably yes

Tamoxifen causes side effects in many women.
Headaches are a common side effect. Your mom should ask her oncologist about this. Sometimes it just takes time to adjust to the medication. Other times women are changed to a medication called an aromatase inhibitor, but only if post-menopausal. It's really important for her to talk to her doc and get this problem solved! (and it can be solved!).

In brief: Probably yes

Tamoxifen causes side effects in many women.
Headaches are a common side effect. Your mom should ask her oncologist about this. Sometimes it just takes time to adjust to the medication. Other times women are changed to a medication called an aromatase inhibitor, but only if post-menopausal. It's really important for her to talk to her doc and get this problem solved! (and it can be solved!).
Dr. Devon Webster
Dr. Devon Webster
Thank
Dr. G Funari
Surgery - Oral & Maxillofacial

In brief: This

This is conversation that you be having with your heme/onc physician.
This should be done immediately and make sure that you provide him/her with all the symptoms she is experiencing.

In brief: This

This is conversation that you be having with your heme/onc physician.
This should be done immediately and make sure that you provide him/her with all the symptoms she is experiencing.
Dr. G Funari
Dr. G Funari
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
49 years in practice
56M people helped
Continue
111,000 doctors available
Read more answers from doctors